Make no mistake, this process can take years: 1-3 on average, with some finding they’re still experiencing flares and ‘aftershocks’ 5+ years down the line.
We don’t want you going into it thinking it’ll be over in a matter of weeks, because that just isn’t the case.
The general course of events in the withdrawal process can vary dramatically from patient to patient, and you will find that your symptoms occur in ‘cycles’. It all depends on so many factors, including your current level of health, the amount of time you used steroids, the potency of steroids used, where you used them, and how long your skin has been addicted for. Many women report their symptoms flaring more severely around the time of their periods. These things can be very difficult to pinpoint, and there is no formula for predicting how you will experience TSW. It is an individual process and you must try your best not to compare and despair, as hard as it can be.
The initial major flare from ceasing steroid use generally occurs within the first 4 months. After that, symptoms tend to come back in cycles which reduce in severity and length as time goes on. One thing you’ll hear time and time again is that ‘healing is not linear!’, so even if your symptoms come back over time, you are still getting better and heading in the right direction.
It can be incredibly disheartening to see people recovering in just a few months, and you find yourself still suffering much further down the line. It’s important not to compare your journey too much to others, as recovery times can vary dramatically.